Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 14, 2013, 4:09 AM CDT for 5 counties in Texas; Harmon County, Jackson County, Oklahoma. It took effect at Apr 14, 2013, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2013, 4:09 AM CDT (09:09 UTC)
- In effect from
- Apr 14, 2013, 2:00 PM CDT
- Expired
- Apr 14, 2013, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Harmon County, OK, Jackson County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 60 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2649 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
658 WWUS84 KOUN 140909 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 409 AM CDT SUN APR 14 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON INTO EARLY EVENING ACROSS PARTS OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS... .A DRYLINE WILL MOVE THROUGH THE AREA THIS AFTERNOON WITH VERY DRY...HOT AND WINDY CONDITIONS DEVELOPING BEHIND THE DRYLINE. OKZ014-021-034-141015- /O.CAN.KOUN.FW.A.0006.130414T1900Z-130415T0100Z/ ROGER MILLS-BECKHAM-GREER- 409 AM CDT SUN APR 14 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR PARTS OF WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH FOR ROGER MILLS...BECKHAM...AND GREER COUNTIES. WINDS ARE EXPECTED TO STAY JUST BELOW 20 MPH THIS AFTERNOON INTO EARLY EVENING...THUS RED FLAG CONDITIONS ARE NOT EXPECTED. $$ OKZ033-036-TXZ083>085-087-088-142130- /O.UPG.KOUN.FW.A.0006.130414T1900Z-130415T0100Z/ /O.NEW.KOUN.FW.W.0005.130414T1900Z-130415T0100Z/ HARMON-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 409 AM CDT SUN APR 14 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR VERY DRY...HOT AND WINDY CONDITIONS FOR PORTIONS OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR PORTIONS OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST TO WEST 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...85 TO 95 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ MBS
1 follow-up statement
505 WWUS84 KOUN 141517 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1017 AM CDT SUN APR 14 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON INTO EARLY EVENING ACROSS PARTS OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS... .A DRYLINE WILL MOVE THROUGH THE AREA THIS AFTERNOON WITH VERY DRY...HOT AND WINDY CONDITIONS DEVELOPING BEHIND THE DRYLINE. OKZ033-036-TXZ083>085-087-088-150100- /O.CON.KOUN.FW.W.0005.130414T1900Z-130415T0100Z/ HARMON-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 1017 AM CDT SUN APR 14 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR VERY WARM...DRY...AND WINDY CONDITIONS...FOR PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...SOUTHWEST TO WEST 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...88 TO 95 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ AUSTIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 14, 12:35 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Apr 14, 12:35 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1235 AM CDT SUN APR 14 2013
.AVIATION... STRONG SOUTHERLY WINDS WILL PREVAIL OVERNIGHT AND
THROUGH MUCH OF SUNDAY. COLD FRONT WILL MOVE INTO NRN OK DURING THE
AFTERNOON AND INTO CENTRAL/SWRN OK BY THE END OF THE PD. FORCING
ALONG THE FRONT MAY BE SUFFICIENT TO PRODUCE A FEW TSTMS...MAINLY
NCNTRL OK AND WILL INCLUDE PROB GROUP THERE. WILL GENLY KEEP
CONDITIONS VFR THROUGH THE PD ALTHOUGH MOISTURE ALTHOUGH SOME MVFR
CIGS WOULD NOT BE OUT OF THE QUESTION SUNDAY MORNING IN EASTERN
AREAS AS LOW LEVEL MOISTURE INCREASESE WITH PERSISTENT SOUTHERLY
FLOW.
&&
.PREV DISCUSSION... /ISSUED 645 PM CDT SAT APR 13 2013/
.AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. STRONG
SOUTHERLY WINDS WILL PREVAIL AT MOST SITES THROUGH THE
PERIOD...EXCEPT IN NRN OK WHERE FRONT MOVES IN LATE IN THE FORECAST
PERIOD.
&&
.PREV DISCUSSION... /ISSUED 233 PM CDT SAT APR 13 2013/
.DISCUSSION...
MILD AND BREEZY CONDITIONS TONIGHT AND TOMORROW WILL CONTINUE TO
BRING INCREASING MOISTURE NORTHWARD BACK INTO THE AREA. THIS
MOISTURE WILL INTERACT WITH AN ADVANCING COLD FRONT TO PROVIDE AN
OPPORTUNITY FOR A FEW STORMS ACROSS MAINLY NORTHERN OKLAHOMA
SUNDAY AFTERNOON AND EVENING. A SEVERE STORM NOT OUT OF THE
QUESTION. ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS A
DRYLINE WILL WORK EAST BRINGING IN SOME VERY DRY AIR INTO THOSE
AREAS... LEADING TO THE POTENTIAL FOR RED FLAG CONDITIONS TO
DEVELOP. WILL GO AHEAD AND ISSUE FIRE WEATHER WATCH FOR A FEW
COUNTIES SUNDAY AFTN/EVENING.
FRONT WILL STALL ACROSS THE AREA ON MONDAY AND THEN SHOULD TRY
AND RETREAT BACK NORTH MONDAY NIGHT INTO TUESDAY AS LARGER STORM
SYSTEM TAKES SHAPE TO OUR WEST. COULD SEE SOME SHOWER/TSTM
ACTIVITY MONDAY NIGHT AND TUESDAY AS BOUNDARY RETREATS BACK
NORTH... HOWEVER WITH LACK OF STRONG FORCING AND EXPECTED CAP
CHANCES REMAIN LOW.
BETTER CHANCES FOR RAIN AND STORMS LOOK TO OCCUR TUESDAY NIGHT
THROUGH WEDNESDAY AS MAIN STORM SYSTEM MOVES OUT OF THE ROCKIES
INTO THE PLAINS. STILL QUITE A BIT OF UNCERTAINTY AS TO POSITION
OF FRONT DURING THIS TIME FRAME SO WILL NOT MAKE ANY MAJOR CHANGES
AND WILL LEAVE MENTION OF SOME WINTRY PRECIP ACROSS PARTS OF THE
AREA WEDNESDAY EVENING. STILL DOES NOT APPEAR TO BE SIGNIFICANT.
THEN COOLER AIR ONCE AGAIN WORKS INTO THE AREA AND ANOTHER FREEZE
IS NOT OUT OF THE QUESTION ACROSS PARTS OF THE AREA BOTH THURSDAY
AND FRIDAY MORNINGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 54 79 55 77 / 0 10 20 10
HOBART OK 53 83 46 76 / 0 10 10 10
WICHITA FALLS TX 55 87 57 87 / 0 10 10 10
GAGE OK 54 78 40 72 / 0 10 10 0
PONCA CITY OK 54 78 49 69 / 10 30 40 10
DURANT OK 54 78 63 83 / 0 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR OKZ014-021-033-034-036.
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR TXZ083>085-087-088.
&&
84/30Hazardous weather outlook, Apr 13, 2:15 PM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
215 PM CDT SAT APR 13 2013
OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
215 PM CDT SAT APR 13 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
SHOWER ACTIVITY HAS ENDED EARLY THIS AFTERNOON AS A WEAK DISTURBANCE SHIFTS
TO TO THE EAST. IN THE WAKE OF THIS DISTURBANCE...A MILD AND STABLE AIRMASS
WILL PREVENT STORMS FROM DEVELOPING THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS PARTS OF NORTHERN OKLAHOMA
SUNDAY AFTERNOON AND EVENING. THE SLIGHT RISK AREA EXTENDS FROM NEAR FREEDOM...
SOUTHWARD TO SEILING...AND EASTWARD TO HENNESSEY AND STILLWATER. A STRONG CAP
WILL BE IN PLACE MUCH OF THE DAY... WHICH WILL PREVENT STORM DEVELOPMENT
THROUGH LATE AFTERNOON. ISOLATED STORMS ARE EXPECTED TO FORM ALONG A STALLED
FRONTAL BOUNDARY BY LATE AFTERNOON. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL TO THE SIZE OF GOLF BALLS...AND POTENTIALLY DAMAGING WIND
GUSTS.
A STRONG CAP WILL LIMIT THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT
MONDAY INTO TUESDAY. A BETTER CHANCE FOR STORMS WILL BE LATE TUESDAY INTO
WEDNESDAY AS A STRONG STORM SYSTEM AND COLD FRONT IMPACT THE REGION. SEVERE
WEATHER WILL BE POSSIBLE WITH THE STRONGEST STORMS THAT DEVELOP. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS.
OTHER HAZARDOUS WEATHER...
A DRYLINE WILL MIX EASTWARD DURING THE DAY SUNDAY. AS THIS OCCURS...VERY WARM...
BREEZY...AND DRY CONDITIONS WILL DEVELOP BEHIND THE DRYLINE OVER PORTIONS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR SUNDAY AFTERNOON AND EVENING FOR MUCH OF THIS AREA...AND A RED FLAG WARNING
MAY BE WARRANTED IN FUTURE FORECASTS. BURNING IS STRONGLY DISCOURAGED SUNDAY
AFTERNOON AS ANY FIRES THAT GET OUT OF CONTROL WILL SPREAD RAPIDLY.
LOCALLY HEAVY RAIN AND LOCALIZED FLOODING COULD BE A PROBLEM FOR PART OF
THE TIME DURING THE MIDDLE PART OF NEXT WEEK AS PERSISTENT HEAVY RAINFALL
OCCUR IN VICINITY OF THE FRONT.
WINTER PRECIPITATION WILL BE POSSIBLE WEDNESDAY NIGHT ACROSS PARTS OF
NORTHERN... WESTERN... AND CENTRAL OKLAHOMA. SIGNIFICANT IMPACTS ARE NOT
EXPECTED AT THIS TIME BUT THE FORECAST IS HIGHLY DEPENDENT ON THE TIMING OF
THE COLD FRONT...WHICH IS CERTAIN TO CHANGE WITH TIME.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.
MAXWELL/AUSTINIn the hours before
Local storm report, Apr 14, 2:41 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
241 AM CDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM NON-TSTM WND GST 3 SSW FREEDOM 36.73N 99.13W
04/14/2013 M60 MPH WOODWARD OK MESONET
&&
EMNearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.